Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Combinatorial $B_{n}$-analogues
of Schubert polynomials


Authors: Sergey Fomin and Anatol N. Kirillov
Journal: Trans. Amer. Math. Soc. 348 (1996), 3591-3620
MSC (1991): Primary 05E15; Secondary 05E05, 14M15
DOI: https://doi.org/10.1090/S0002-9947-96-01558-9
MathSciNet review: 1340174
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Combinatorial $B_{n}$-analogues of Schubert polynomials and corresponding symmetric functions are constructed and studied. The development is based on an exponential solution of the type $B$ Yang-Baxter equation that involves the nilCoxeter algebra of the hyperoctahedral group.


References [Enhancements On Off] (What's this?)

  • [BGG] I. N. Bernstein, I. M. Gelfand, and S. I. Gelfand, Schubert cells and cohomology of the spaces $G/P$, Russian Math. Surveys 28 (1973), 1--26. MR 55:2941
  • [B] N. Bourbaki, Groupes et Algèbres de Lie, Ch. VI, Hermann, Paris, 1968. MR 39:1590
  • [Bo] A. Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogènes des groupes de Lie compacts 5,, Ann. Math. 57 (1953), 115--207. MR 14:490e
  • [BH] S. C. Billey and M. Haiman, Schubert polynomials for the classical groups, manuscript, September 1993.
  • [BJS] S. C. Billey, W. Jockusch, and R. P. Stanley, Some combinatorial properties of Schubert polynomials, J. Algebr. Combinatorics 2 (1993), 345--374. MR 94m:05197
  • [Ch] I. Cherednik, Notes on affine Hecke algebras. I, Max-Planck-Institut Preprint MPI/91-14, 1991.
  • [FK1] S. Fomin and A. N. Kirillov, The Yang-Baxter equation, symmetric functions, and Schubert polynomials, Proceedings of the 5th International Conference on Formal Power Series and Algebraic Combinatorics, Firenze, 1993, pp. 215--229, to appear in Discrete Mathematics.
  • [FK2] ------, Grothendieck polynomials and the Yang-Baxter equation, Proceedings of the 6th International Conference on Formal Power Series and Algebraic Combinatorics, DIMACS, 1994, pp. 183--190.
  • [FK3] ------, Universal exponential solution of the Yang-Baxter equation, preprint PARLPTHE 93/37, Université Paris VI, June 1993, to appear in Letters in Math. Physics.
  • [FS] S. Fomin and R. P. Stanley, Schubert polynomials and the nil-Coxeter algebra, Advances in Math. 103 (1994), 196--207. MR 95f:05115
  • [Fu] W. Fulton, Schubert varieties in flag bundles for the classical groups, preprint.
  • [L1] A. Lascoux, Anneau de Grothendieck de la variete de drapeaux, The Grothendieck Festschrift, vol. III, Birkhäuser, 1990, pp. 1--34. MR 92j:14064
  • [L2] ------, Polynômes de Schubert. Une approche historique, Séries formelles et combinatoire algébrique (P. Leroux and C. Reutenauer, eds.), Montréal, LACIM, UQAM, 1992, pp. 283--296.
  • [LS] A.Lascoux, M.P.Schützenberger, Polynômes de Schubert, C. R. Ac. Sci. 294 (1982), 447.
  • [TKL1] Tao Kai Lam, $B_{n}$ Stanley symmetric functions, Séries formelles et combinatoire algébrique, Proceedings of the 6th International Conference on Formal Power Series and Algebraic Combinatorics, DIMACS, 1994, pp. 315--324.
  • [TKL2] ------, $B$ and $D$ analogues of stable Schubert polynomials and related insertion algorithms, Ph. D. thesis, M.I.T., 1994.
  • [M] I. G. Macdonald, Notes on Schubert polynomials, Laboratoire de combinatoire et d'informatique mathématique (LACIM), Université du Québec à Montréal, Montréal, 1991.
  • [P] P. Pragacz, Algebro-geometric applications of Schur $S$- and $Q$-polynomials, ``Topics in Invariant Theory'' (M.-P. Malliavin, ed.), pp. 130--191, Lecture Notes in Math., vol. 1478, Springer-Verlag, Berlin, 1991. MR 93h:05190
  • [SS] B. E. Sagan and R. P. Stanley, Robinson-Schensted algorithms for skew tableaux, J. Combin. Theory, Ser. A 55 (1990), 161--193. MR 86i:05011
  • [S] R. P. Stanley, On the number of reduced decompositions of elements of Coxeter groups, European J. Combin. 5 (1984), 359--372. MR 86i:05011
  • [V] A. M. Vershik, Local stationary algebras, Amer. Math. Soc. Transl. (2) 148 (1991), 1--13. MR 92b:16060

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 05E15, 05E05, 14M15

Retrieve articles in all journals with MSC (1991): 05E15, 05E05, 14M15


Additional Information

Sergey Fomin
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139-4307
Email: fomin@math.mit.edu

Anatol N. Kirillov
Affiliation: Department of Mathematical Sciences, University of Tokyo, Komaba, Meguro-ku, Tokyo 153, Japan
Email: kirillov@ker.c.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-96-01558-9
Keywords: Yang-Baxter equation, Schubert polynomials, symmetric functions
Received by editor(s): January 6, 1994
Additional Notes: Partially supported by the NSF (DMS-9400914).
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society